I decided to combine my month 4 & 5 diaries as the experience was very similar in both and I didn’t want to be repeating myself.
For any of you that are just tuning into these diaries now, I have been documenting my experience on the medication – Roaccutane which is an acne drug.
I was prescribed 40mg a day for 6 months and decided to share my experience with my followers. The information on the internet would lead you to believe that if you take roaccutane… you die. Well maybe not so dramatic but there are hundreds and hundreds of pages online stating this side effect and that side effect… some were so bad that I put off taking them for over a year after being prescribed but I eventually got to the point where I was so fed up trying every skin treatment under the sun that I gave in. I can honestly say that for me, it was the best decision that I ever made.
As in every diary post, I have to say that I am NOT promoting medication or suggesting that this is right for you, but what I do recommend is speaking with your Doctor to see if it is a possibility.
It doesn’t agree with every one and just because my experience has been so good, does not mean that yours will be but all that I can do is tell you about my own personal encounter with the medication and the effects that it had on me.
Months 4 & 5 passed relatively without any drama. Unfortunately the dry skin and lips persevered but I knew that they would… it is one of the most probable side effects and is almost a guarantee with every patient, so if you do start it then stock up on Carmex.
I can still thankfully say that I had no negative effects on my mood. I was worried as they can make you feel down or depressed but thankfully, if anything I was feeling better in myself. Seeing such an improvement in my skin really improved my moods. Whilst you could say that that sounds extremely vain, you really have to experience the insecurity of having bad skin in order to feel the relief when you finally find a cure for it. My confidence has drastically improved and I am so thankful for that.
One side effect that really bugged me, starting around the middle of month 3 was migraines/headaches. At first I just thought it was normal as I would be quite prone to headaches anyway but as they became more regular I started to realise that it was probably connected to the tablets. I was getting them at least once a week, if not more, which is extremely debilitating but I am hoping that they will go when my 6 month course is up.
Apart from that, I really don’t have anything new to report. My skin looks and feels amazing, literally the best that it has ever been. I haven’t had one breakout in months and I can truthfully say that taking roaccutane was one of the best decisions that I ever made.
As the end looms, I have to say that I am a little nervous about coming off them incase it returns but most people have told me that you very rarely get a reoccurrence and I am very hopeful that this is correct.
I really wish that I had taken a proper ‘before’ pic to share with you guys at the end of the journey but I was so insecure in myself that I couldn’t even bring myself to take one without filtering it or wearing makeup, but I will most definitely show you the end result in my last diary post so stay tuned and if you want to check out Months 1, 2 & 3 then I will link them below
Month 1 – Click Here
Month 2 – Click Here
Month 3 – Click Here
If you guys have any questions then please contact me on Facebook/Instagram/Snapchat and I would be more than happy to help! I hope the diaries have been useful for you guys and maybe help you with making the decision on whether to take roaccutane or not.